×

zbMATH — the first resource for mathematics

On parabolic initial-boundary value problems with critical growth for the gradient. (English) Zbl 0836.35078
Summary: We prove the existence of weak solutions for the initial-boundary value problem of the quasilinear parabolic equation \[ {\partial u \over \partial t} + A(u) + g(x,t,u,Du) = f. \] Here \(A\) is a Leray-Lions type operator from \({\mathcal V} = L^p (0,T; W_0^{1,p} (\Omega)) \) to its dual space \({\mathcal V}^*\), \(g\) is a nonlinear term with critical growth with respect to \(Du\) satisfying a sign condition and no growth condition with respect to \(u\); \(f\) is a given element in \({\mathcal V}^*\).

MSC:
35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
47H05 Monotone operators and generalizations
35K20 Initial-boundary value problems for second-order parabolic equations
35D05 Existence of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Bensoussan, A.; Boccardo, L.; Murat, F., On a nonlinear P.D.E. having natural growth terms and unbounded solutions, Annales de l’Inst. H. Poincaré, Vol. 5, 347-364, (1988), Analyse non linéaire · Zbl 0696.35042
[2] Boccardo, L.; Murat, F., Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations divergence form, Nonlinear Analysis, Vol. 19, 581-592, (1992), T.M.A. · Zbl 0783.35020
[3] Browder, F., Strongly nonlinear parabolic equations of higher order, Atti Acc. Lincei, Vol. 77, 159-172, (1986)
[4] Del-Vecchio, T., Strongly nonlinear problems with Hamiltonian having natural growth, Houston J. of Math., Vol. 16, (1990) · Zbl 0714.35035
[5] J. Frehse, Existence and Perturbation Theorems for Nonlinear Elliptic Systems, Preprint, No. 576, Bonn, 1983. · Zbl 0528.35036
[6] Landes, R., On galerkin’s method in the existence theory of quasilinear elliptic equations, J. Functional Analysis, Vol. 39, 123-148, (1980) · Zbl 0452.35037
[7] Landes, R., On the existence of weak solutions for quasilinear parabolic initial-boundary value problems, Proc. Roy. Soc. Edinburgh Sect. A, Vol. 89, 217-237, (1981) · Zbl 0493.35054
[8] Landes, R., Solvability of perturbed elliptic equations with critical growth exponent for the gradient, J. Math. Analysis Appl., Vol. 139, 63-77, (1989) · Zbl 0691.35038
[9] Landes, R., On the existence of weak solutions of perturbed systems with critical growth, J. Reine Angew. Math., Vol. 393, 21-38, (1989) · Zbl 0664.35027
[10] Landes, R.; Mustonen, V., A strong nonlinear parabolic initial boundary value problem, Arkiv for Matematik, Vol. 25, 29-40, (1987) · Zbl 0697.35071
[11] Lions, J. L., Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Gauthier-Villars Paris · Zbl 0189.40603
[12] Zeidler, E., Nonlinear functional analysis and its applications, IIA and IIB, (1990), Springer-Verlag New York-Berlin-Heidelberg
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.